
(Reuters) -The U.S. Food and Drug Administration is probing the death of a patient who developed harmful antibodies after taking Takeda Pharmaceuticals' blood disorder therapy, the health regulator said on Friday.
The pediatric patient died about 10 months after starting Takeda's drug Adzynma as a preventive therapy, the agency said.
The child had congenital thrombotic thrombocytopenic purpura (cTTP), an inherited condition that causes blood clots in small vessels and can lead to organ damage.
The FDA said the child developed antibodies that blocked the activity of ADAMTS13, an enzyme critical for blood clotting.
Takeda did not immediately respond to Reuters request for comment.
Adzynma, approved in 2023 as the first therapy for cTTP, replaces the ADAMTS13 protein to help prevent dangerous blood clots.
The agency added it has received multiple postmarketing reports of patients developing neutralizing antibodies to ADAMTS13 after treatment with Adzynma.
(Reporting by Kamal Choudhury in Bengaluru; Editing by Vijay Kishore)
LATEST POSTS
- 1
MEPs urge Commission leaders to stop Russia from returning to the Venice Biennale - 2
UN mission says no evidence Hezbollah rearming in southern Lebanon - 3
Recalled Super Greens diet supplement powder sickens 45 with salmonella - 4
Dental Embed Developments: Upsetting Current Dentistry - 5
Newly Built Sichuan Hydropower Bridge Collapses Into River Months After Opening
3 moms, 3 countries, 1 very familiar problem: Why child care costs still don't add up for families
We tasted one of the 10,000 Hershey's Dubai chocolate bars being resold on eBay. Is it worth the hype?
The Way to Monetary Freedom: A Viable Aide
FBI arrests Brian Cole Jr. in Jan. 6 pipe bomb investigation, ending 5-year hunt
Earth's newfound 'episodic-squishy lid' may guide our search for habitable worlds
5 Chiefs That Changed Our Opinion on Film
Manual for Tracking down Spending plan Agreeable Travel Objections
Jenny & Dave Marrs Mourn Loss of Former ‘Fixer to Fabulous: Italiano’ Guest
How to see the Ursids, the final meteor shower of 2025











